Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Feeling angry and out of control all the time. Is this bipolar disorder? Have PTSD

I was diagnosed with it 20 years ago . I m never happy, always angry and out of control.i am very impulsive have mixed feelings about dieng. I state at the tv set and get agitated when simeone starts talking to me. Sometime I wonder if it is bipolar or another diagnosis. I have ptsd because of sex abuse and rapeCould it be something else? My meds don t work anymore
Asked On : Mon, 4 Mar 2013
Answers:  2 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello pettiesherry
Welcome to Health Care Magic

The agitation and irritability you are having could be a symptom of psychopathology of Bipolar disorder. As you stated you are also having PTSD due to childhood sexual abuse, and this is also a perpetuating factor in increasing impulsivity and irritation, anger outbursts. As per my opinion the medicines are not able to control your aggression and you should visit your psychiatrist for control of symptoms.
Also in a number of cases of Bipolar disorder, poor drug compliance on part of patient is main factor for poor response, so stick to the treatment, response takes time to come.
Take Care
Answered: Mon, 4 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. As you had mentioned childhood sexual abuse is a precipitating factor for many psychiatric illnesses. The perception of people talking to you from television set is a clear marker for psychosis. Based on the history the possible differential diagnosis include;
1. Bipolar disorder
2. Schizophrenia
3. Other psychotic illnesses
Hence, i would suggest an urgent and thorough psychiatric evaluation so that appropriate medication- antipsychotic or mood stabiliser can be started. Wish you good health.
Dr Sundar
Answered: Tue, 26 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor